I am diabetic for the last 10 years, using Metaformin HCL 500mg ,is it having any side effect?

My age is 50, I am using this tab for the last 5 months only, going for morning and evening walk, doing yoga , not taking any external sugar,sugar is under control, my worry is the prolong use of Metaformin HCL 500 mg, is it having any side effe3ct, if so what may be option?

36 Replies

oldestnewest
  • Every drug has side effect.I was a Pathologist,followed 10 patients on Glycepege ,don't know what it is called now.I realised, of the 10,7 landed up with Parkins ,after 5 years of usage.Three started Ayurvedic medicines.Just Google it and see, you get the feed back.I wanted to know the after effects of some diabetic medicine and happened to learn about Glycepege (don't know if the spelling is right),

  • Its scarrrrrrrryyyyy !!!!!!!! We should find out how to decrease the side effects associated with these meds. Perhaps someone here would know the remedy.

  • Don't you feel scccarrreeeed sometimes, reading such things like parkinsons what mykmth has mentioned.

  • I do agree with you. I remember the hawker Robert 797 who was pushed out of the forum.

  • Dont take him literally. He may have retired and not not pursuing Pathology.

  • You are right doctor is always doctor as per his name board!

  • I thought you have stopped cracking jokes !!!!!!! Anyway, it was a good one.

  • :-) to Peace7

  • Thanks for coming back. I thought you were upset with comments made by someone on the forum. Keep smiling.

  • :-) I can not afford to get upset & keep shy; I consider this work as part of fulfilling A Divine Assignment thrust on me. Even during my school days I have done Urine Sugar test using Benedict's solution because both my parents were diabetic. I came to know about the relation between Long Wheat & Diabetes as early as late 1960's & got more details early 1970's. For more that a quarter century, I tried to persuade many diabetic friends & relatives to use Long Wheat; obviously nobody did that.

    It was at this juncture that I was given a chance to demonstrate it by BLESSING ME WITH DIABETES. IT WAS REALLY A BLESSING IN DISGUISE. I recognised & used the opportunity. Rest is known to many (34,000 through Appropedia article & a few hundreds through healthunlocked.com/diabetesindia & some more through poster presentations {(see albums of [http://picasaweb.google.com/chandragiriyan/DiabetesCuredPosterPresentationIndianScienceCongress2010# day 1] of 3, [http://picasaweb.google.com/chandragiriyan/DiabetesCuredPosterPresentationIndianScienceCongress2010Day2Of3# day 2] of 3 & [http://picasaweb.google.com/chandragiriyan/DiabetesCuredPosterPresentationIndianScienceCongress2010Day3Of3# day 3] of 3) at the 'KERALA GRAMAM' (Kerala village) exhibition arranged in connection with the 97th Indian Science Congress (ISC2010) at the Kerala University Campus, Kariavattom, Trivandrum, Kerala.} & talks) by now.

  • Probably the Lord has enlightened you on the long wheat to use it as a miracle cure. Keep on the fight Sir, its for a good cause..

  • Thank you, Peace7, for the good words.

  • Why are you Raiding on other Forum Members? Use proper language while you address any matter. Don't forget you are participating in public forum!

  • No doubt every allopathic medicine has some side effects but by doing yoga and other excercises their effect is reduced. You can consult your doctor in this respect who will be the right person to guide.

  • I am taking Metaformin 500 for three years. My BS is under control, but I do not know if there are any side effects. I feel that my memory is reducing. Can't be sure if it is side effect of Metaformin.

  • I am also taking metformin 500 mg since last 2 years now and I am also noticing serious decline in my memory. Now after seeing your post, I am deeply worried and suspect, it has something to do with metformin use as I never had memory issues before starting metformin. I will have to find other ways to control BS before it wrecks havoc with my body. Any advise is welcome. Thanks.

  • Remember, all allopathic medicins in the markets has it's own side effects..But what is the use to worry about it. We have to live with that.But we can reduce the side effects by often using natural herbals like bittergourd,naval pattai,curry leaf etc.

  • I was using Metformin and Glyciphage fpr almost 10 to 15 years and my controll was ok means GHb was excellent to good.But I had pancreatic attack in 2008 and my doctor adviced for a change from metformin to K-Glim now.

  • Just for a change, please have a look at healthunlocked.com/diabetes... MY POST 1: Diabetes cured.

  • This might be known to all diabetics! What is your View. This is not the right answer fro your end suggesting all kinds of medicines for no use.

  • Very good, very well said & encouraging.

  • I have diabetes since the last thirty years..........My physician prescribed

    Glucophage 500 mg. three times a day, and when Metformin became available, I switched over to this generic. Touch wood, so far thee has been

    no untoward or unpleasant side effect..........I take Lisinopril 10 mg. for my bp as prescribed by my doctor. I check up regularly for my a1c and b/p; both are under good control. A1c has been around 6.3 to 6.8 and b/p

    128 to 135 over 72 to 80. Age is 83. Do morning walk, weight lifting, eat dry fruits plus apple/other fruits........Take care of your health with love and

    commonsense, it will obey you without causing you agony!

  • Thank you so much for your positive input Sir.

  • Sir, Good Health! Where do you stay and who is your Doctor? Your details may help us. Request you to please share for our benefit.

  • Taking the same from 10 yrs, mother who is 84 took for 20 yrs or so now on insulin, sister taking it from past 25 yrs or so. No visible side effects, the major one is it can effect the kidneys and you should get that checked often, even mom's kidneys are around 50% which is at par with people at her age. Google the side effects it's all there form all medicines.

  • Dear all, You are right. All medicines have side effects and will affect the person based on his immunity level

  • It is humbly suggested to open up your mind before your Doctor at least once in a year regarding your mind and body condition so that he can alter medicine if needed !!!!

  • i have tried lots of medicine - ayurveda and pranayam also , but METFORMIN is very difficult to reduce ones we have started , body get habitual of this medicine .

    ONE THING i noted with everybody - 99 % person who taking alopathy , medicine dose is increasing day to day - WHY DOCTOR NOT ABLE TO CONTROL OR REDUCE ?

  • It is because of the IMPROPER DIET EITHER ADVISED BY YOUR DOCTOR/DIETICIAN OR CHOSEN BY YOU YOURSELF. If you divulge following details of ANY SUCH PATIENTS, I shall point out the flaws.

    For that please give the FBS, 2-Hr-PPBS & HbA1c results. Tell when was diabetes noticed. Also tell age, height, weight, medicines & dosages, details of food/drink intake like what, when & how much from one morning to next morning; that only will give a picture of the state to give specific advice.

  • hi george, my dad suffers from diabetes from last 18 years. If i give u his specifications....can u guide me regarding his disease.

    thanks.

  • Hi coolaman,

    I will certainly do, with pleasure. Sorry that my response is delayed; I was attending a retreat in my church these days.

  • I am 46 years old. Today morning my BS fasting was 128 and BP 128/68. In breakfast and lunch I take sattu 2 tbsp and 2eggs per day with 2 fish and fermented rice in lunch with vegetables , chickpeas etc. The BS was 220 about 1 month back . But day before yesterday I took rice for three times as I had no time to prepare for myself seperately and my BS PP zooms to 190. Generally it hovers between 125 to 135 BS(PP).

    I am opting for LCHF and BS is coming under control. But I want permanent cure. How can I get this LW in kolkata . If you can guide me , It will be a great help for me.

  • dguha -

    (1) There's no permanent cure, no matter what people claim. So if LCHF is working for you, might as well not try and wriggle out of it.

    (2) No matter what you eat, you will mentally have to keep a count of how much carbs you are eating. Your practical experience of how eating rice 3 times shot PPBS up from 125/135 to 190 is a perfect example.

    (3) Regarding bucket wheat, best will be try and see how your readings are after you consumed a measured quantity in a meal.

  • Thanks for your advice . I think I will try to take RS potato starch as it seems working well with diabetic persons.

  • That you can discuss at dlife.in/ as many are experimenting with it there and I don't see any RS potato starch discussion threads here. I joined that site when meenaraju told me to and have seen the RS thread.

  • will buckwheat gives the same result as longwheat?

You may also like...